MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACUITY? SPIRAL; IMPLANTABLE PACEMAKER

BOSTON SCIENTIFIC CORPORATION ACUITY? SPIRAL; IMPLANTABLE PACEMAKER
Model Number 4593
Medical Device Problem Codes Signal Artifact/Noise (1036); High impedance (1291); Over-Sensing (1438); Pacing Problem (1439); Under-Sensing (1661); Migration (4003)
Health Effect - Clinical Codes Syncope/Fainting (4411); Twiddlers Syndrome (4563)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited oversensing due to noise with high within range pacing impedance measurements.In addition, one inappropriate burst of anti-tachycardia pacing (atp) was delivered.The patient experienced a large amount of weight loss, as a result this cardiac resynchronization therapy defibrillator (crt-d) migrated and was unstable in pocket.However, the patient had manipulated the device causing noise recorded.The rv lead exhibited variable high within range pacing impedance measurements.Isometric tests were performed, and measurements were in range.The patient declined the device relocation and remains under monitoring.No adverse patient effects were reported.This rv lead remains in service.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited oversensing due to noise with high within range pacing impedance measurements.In addition, one inappropriate burst of anti-tachycardia pacing (atp) was delivered.The patient experienced a large amount of weight loss, as a result this cardiac resynchronization therapy defibrillator (crt-d) migrated and was unstable in pocket.However, the patient had manipulated the device causing noise recorded.The rv lead exhibited variable high within range pacing impedance measurements.Isometric tests were performed, and measurements were in range.The patient declined the device relocation and remains under monitoring.No adverse patient effects were reported.This rv lead remains in service.It was reported that this rv lead exhibited oversensing due to noise with pacing inhibition, resulting in inappropriate anti-tachycardia pacing (atp) and syncope.Rv lead pacing impedance was also fluctuating by 900 ohms every few days with out-of-range measurements observed.Undersensing was also noted.The patient was admitted to the hospital for a cardiology consult and to potentially replace the rv lead.The rv lead remains in service.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited oversensing due to noise with high within range pacing impedance measurements.In addition, one inappropriate burst of anti-tachycardia pacing (atp) was delivered.The patient experienced a large amount of weight loss, as a result this cardiac resynchronization therapy defibrillator (crt-d) migrated and was unstable in pocket.However, the patient had manipulated the device causing noise recorded.The rv lead exhibited variable high within range pacing impedance measurements.Isometric tests were performed, and measurements were in range.The patient declined the device relocation and remains under monitoring.No adverse patient effects were reported.This rv lead remains in service.It was reported that this rv lead exhibited oversensing due to noise with pacing inhibition, resulting in inappropriate anti-tachycardia pacing (atp) and syncope.Rv lead pacing impedance was also fluctuating by 900 ohms every few days with out-of-range measurements observed.Undersensing was also noted.The patient was admitted to the hospital for a cardiology consult and to potentially replace the rv lead.The rv lead remains in service.No additional adverse patient effects were reported.Additional information was received, this rv lead was tested at office and there were no signs of lead fracture.This rv lead remains in service.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Correction: h6: absence of treatment.
 
Additional Manufacturer Narrative
This report is being submitted to update section b5 and h6 codes.Prv.Correction: h6: absence of treatment.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited oversensing due to noise with high within range pacing impedance measurements.In addition, one inappropriate burst of anti-tachycardia pacing (atp) was delivered.The patient experienced a large amount of weight loss, as a result this cardiac resynchronization therapy defibrillator (crt-d) migrated and was unstable in pocket.However, the patient had manipulated the device causing noise recorded.The rv lead exhibited variable high within range pacing impedance measurements.Isometric tests were performed, and measurements were in range.The patient declined the device relocation and remains under monitoring.No adverse patient effects were reported.This rv lead remains in service.It was reported that this rv lead exhibited oversensing due to noise with pacing inhibition, resulting in inappropriate anti-tachycardia pacing (atp) and syncope.Rv lead pacing impedance was also fluctuating by 900 ohms every few days with out-of-range measurements observed.Undersensing was also noted.The patient was admitted to the hospital for a cardiology consult and to potentially replace the rv lead.The rv lead remains in service.No additional adverse patient effects were reported.Additional information was received, this rv lead was tested at office and there were no signs of lead fracture.This rv lead remains in service.No additional adverse patient effects were reported.Additional information indicated that this rv lead was surgically abandoned.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited oversensing due to noise with high within range pacing impedance measurements.In addition, one inappropriate burst of anti-tachycardia pacing (atp) was delivered.The patient experienced a large amount of weight loss, as a result this cardiac resynchronization therapy defibrillator (crt-d) migrated and was unstable in pocket.However, the patient had manipulated the device causing noise recorded.The rv lead exhibited variable high within range pacing impedance measurements.Isometric tests were performed, and measurements were in range.The patient declined the device relocation and remains under monitoring.No adverse patient effects were reported.This rv lead remains in service.It was reported that this rv lead exhibited oversensing due to noise with pacing inhibition, resulting in inappropriate anti-tachycardia pacing (atp) and syncope.Rv lead pacing impedance was also fluctuating by 900 ohms every few days with out-of-range measurements observed.Undersensing was also noted.The patient was admitted to the hospital for a cardiology consult and to potentially replace the rv lead.The rv lead remains in service.No additional adverse patient effects were reported.Additional information was received, this rv lead was tested at office and there were no signs of lead fracture.This rv lead remains in service.No additional adverse patient effects were reported.Additional information indicated that this rv lead was surgically abandoned.No additional adverse patient effects were reported.The complaint device was not returned to bsc, therefore product analysis could not be performed.The primary reported observation is addressed in product labeling (e.G.Instructions for use).Therefore, well-understood factors likely contributed to the event.
 
Additional Manufacturer Narrative
This report is being submitted to update section b5 and h6 codes.Prv correction: h6: absence of treatment this product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Review of labeling determined that the complaint situation was listed in the manual.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of failure to follow instruction.

Brand Name
ACUITY? SPIRAL
Common Device Name
IMPLANTABLE PACEMAKER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key20216802
Report Number2124215-2024-57434
Device Sequence Number18117850
Product Code LWP
Combination Product (Y/N)Y
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P010012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/29/2014
Device Model Number4593
Device Catalogue Number4593
Device Lot Number108928
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/10/2024
11/04/2024
02/05/2026
06/15/2026
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/31/2024
11/11/2024
02/12/2026
06/16/2026
Date Device Manufactured08/29/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age58 YR
Patient SexFemale